Alert archive / Maine / Wind Advisories in 2015
Wind Advisory 3, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Mar 21, 2015, 3:26 PM EDT for 11 counties in Maine; 7 counties in New Hampshire. It took effect at Mar 22, 2015, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2015, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 22, 2015, 5:00 AM EDT
- Expired
- Mar 22, 2015, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 33 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS71 KGYX 211926 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT SAT MAR 21 2015 ...VERY GUSTY WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY... .AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT...USHERING IN MUCH COLDER AIR. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ON THE HEELS OF THIS COLD AIR. WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH SUNDAY. THE STRONGEST PERIOD OF WINDS LOOKS TO BE SUNDAY DURING THE DAY AND INTO THE EVENING...BEFORE A GRADUAL DECREASE INTO MONDAY MORNING. MEZ007>009-012>014-018>028-NHZ001>010-220330- /O.NEW.KGYX.WI.Y.0003.150322T0900Z-150324T0600Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 326 PM EDT SAT MAR 21 2015 ...WIND ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT TUESDAY. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO SUNDAY. THE STRONGEST WIND GUSTS WILL BE SUNDAY DURING THE DAY AND INTO THE EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
5 follow-up statements
038 WWUS71 KGYX 212009 AAD NPWGYX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 409 PM EDT SAT MAR 21 2015 ...VERY GUSTY WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY... .AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT...USHERING IN MUCH COLDER AIR. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ON THE HEELS OF THIS COLD AIR. WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH SUNDAY. THE STRONGEST PERIOD OF WINDS LOOKS TO BE SUNDAY DURING THE DAY AND INTO THE EVENING...BEFORE A GRADUAL DECREASE INTO MONDAY MORNING. MEZ007>009-012>014-018>028-NHZ001>010-220415- /O.EXT.KGYX.WI.Y.0003.150322T0900Z-150323T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 409 PM EDT SAT MAR 21 2015 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO SUNDAY. THE STRONGEST WIND GUSTS WILL BE SUNDAY DURING THE DAY AND INTO THE EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
484 WWUS71 KGYX 220212 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1012 PM EDT SAT MAR 21 2015 ...VERY GUSTY WINDS EXPECTED FROM AROUND DAYBREAK THROUGH SUNDAY EVENING... .AN ARCTIC COLD FRONT WILL CROSS THE REGION TONIGHT...USHERING IN MUCH COLDER AIR. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ON THE HEELS OF THIS COLD AIR. WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH SUNDAY. THE STRONGEST PERIOD OF WINDS LOOKS TO BE SUNDAY DURING THE DAY AND INTO THE EVENING...BEFORE A GRADUAL DECREASE INTO MONDAY MORNING. MEZ007>009-012>014-018>028-NHZ001>010-221000- /O.CON.KGYX.WI.Y.0003.150322T0900Z-150323T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 1012 PM EDT SAT MAR 21 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE QUICKLY AFTER MIDNIGHT AND CONTINUE INTO SUNDAY. THE STRONGEST WIND GUSTS WILL BE SUNDAY DURING THE DAY AND INTO THE EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
882 WWUS71 KGYX 220841 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 441 AM EDT SUN MAR 22 2015 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .ARCTIC AIR WILL ENTER THE REGION TODAY ON STRONG NORTHWEST WINDS. WINDS WILL GUST TO 45 MPH THROUGH THIS EVENING...BEFORE GRADUALLY DECREASING. MEZ007>009-012>014-018>028-NHZ001>010-221845- /O.CON.KGYX.WI.Y.0003.150322T0900Z-150323T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 441 AM EDT SUN MAR 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WIND GUSTS ARE EXPECTED. THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
313 WWUS71 KGYX 221350 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 950 AM EDT SUN MAR 22 2015 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .ARCTIC AIR WILL ENTER THE REGION TODAY ON STRONG NORTHWEST WINDS. WINDS WILL GUST IN EXCESS OF 45 MPH THROUGH THIS EVENING...BEFORE GRADUALLY DECREASING. MEZ007>009-012>014-018>028-NHZ001>010-222200- /O.CON.KGYX.WI.Y.0003.000000T0000Z-150323T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 950 AM EDT SUN MAR 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WIND GUSTS ARE EXPECTED. THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
022 WWUS71 KGYX 221844 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 244 PM EDT SUN MAR 22 2015 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .ARCTIC AIR CONTINUES TO POUR INTO THE REGION ON STRONG NORTHWEST WINDS. WINDS WILL GUST IN EXCESS OF 45 MPH THROUGH THIS EVENING...BEFORE GRADUALLY DECREASING. MEZ007>009-012>014-018>028-NHZ001>010-230000- /O.CON.KGYX.WI.Y.0003.000000T0000Z-150323T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER 244 PM EDT SUN MAR 22 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS EVENING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG WIND GUSTS ARE EXPECTED. THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:56 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 21, 10:56 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1056 AM EDT SAT MAR 21 2015
.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE WEST TODAY WILL PUSH INTO
NORTHERN NEW ENGLAND BY THIS EVENING AND WILL DRIVE AN ARCTIC COLD
FRONT THROUGH THE REGION. A STRONG NORTHWEST FLOW WILL PERSIST
BEHIND THE FRONT TONIGHT INTO MONDAY AS HIGH PRESSURE BUILDS IN
FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE REGION LATE
TUESDAY BEFORE SHIFTING OFFSHORE TUESDAY NIGHT. A WARM FRONT WILL
APPROACH FROM THE SOUTHWEST WEDNESDAY AND WILL LIFT NORTHEAST
THROUGH THE REGION WEDNESDAY EVENING. LOW PRESSURE CROSSING
SOUTHERN CANADA ON THURSDAY WILL DRIVE A COLD FRONT THROUGH THE
REGION. HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY NIGHT
AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...HAVE INCREASED POP IN SRN NH AND ALONG COASTAL ME AS
LIGHT SNWFL CONTINUES TO DRIFT EWD THRU THE REGION. GENERALLY
EXPECT ACCUMULATIONS TO BE AN INCH OR LESS BY THE TIME PCPN WINDS
DOWN EARLY AFTERNOON. HI-RES MODEL GUIDANCE AND BTV SN SQUALL
PARAMETER CONTINUES TO HINT AT SOME POSSIBLE HEAVY SHSN ALONG
ARCTIC FRONT THIS EVENING. CONFIDENCE ISN/T HIGH ENOUGH TO INTO
THE FORECAST JUST YET...BUT WILL REEVALUATE AFTER 12Z GUIDANCE IS
ALL IN. ALSO MONITORING THE POTENTIAL FOR STRONG WIND GUSTS BEHIND
THE FRONT...AS CAA INCREASING MIXING DEPTHS THRU THE DAY SUN.
PREV DISC...
LOW PRESSURE WILL EXIT OFFSHORE AND WILL CONTINUE TO SLOWLY
DEVELOP TODAY. HOWEVER...MUCH OF THE ENERGY ALOFT REMAINS TO OUR
NORTH AND WEST IN CANADA IN THE FORM OF AN APPROACHING ARCTIC
FRONT.
AHEAD OF THIS FRONT...HIGH TEMPERATURES WILL BE IN THE 30S
TODAY...STILL BELOW NORMAL BUT MILDER THAN IT HAS BEEN.
HIGHEST CHANCE FOR ANY PRECIP WILL BE OFF THE COAST WITH DEPARTING
OCEAN LOW AND ALSO LATE IN THE DAY IN THE MOUNTAINS WITH THE
APPROACH OF THE STRONG FRONT.
&&
.SHORT TERM /SUNDAY/...
ARCTIC FRONT WILL CROSS MAINE AND NEW HAMPSHIRE TONIGHT...BRINGING
THE HIGHEST LIKELIHOOD OF SNOW SHOWERS AND POSSIBLY A SQUALL TO
THE NORTH AND MOUNTAINS. UPSLOPE SNOW SHOWERS MAY CONTINUE FOR A
PERIOD INTO SUNDAY WITH THE STRONG NORTHWEST FLOW AND SIGNIFICANT
COLD AIR ADVECTION.
HIGHS WILL ONLY BE AROUND 10 DEGREES IN THE MOUNTAINS
SUNDAY...WITH 20S ALONG THE SOUTHERN PORTIONS OF THE FORECAST
AREA. THIS SETS THE STAGE FOR SOME READINGS APPROACHING RECORD
LOWS IN THE EXTENDED PORTION OF THE FORECAST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STRONG NORTHWEST FLOW WILL PERSIST INTO SUNDAY NIGHT AND MONDAY
ALONG WITH VARIABLE CLOUDS AND SNOW SHOWERS IN THE NORTH. LOWS
SUNDAY NIGHT WILL GENERALLY BE IN THE SINGLE NUMBERS AND LOWER
TEENS. HIGH TEMPS MONDAY WILL REMAIN WELL BELOW NORMAL...RANGING
THROUGH THE 20S NORTH AND UPPER 20S TO LOWER 30S SOUTH. EXPECT
WINDS TO FINALLY START DROPPING OFF SOMEWHAT MONDAY AFTERNOON.
CLEARING SKIES AND DIMINISHING WINDS WILL MAKE FOR ANOTHER VERY
COLD NIGHT ACROSS THE REGION MONDAY NIGHT WITH LOWS ONCE AGAIN IN
THE SINGLE NUMBERS NORTH AND LOWER TO MID TEENS SOUTH.
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE WEST ON TUESDAY
BRINGING MOSTLY SUNNY SKIES AND MODERATING TEMPS. HIGHS WILL
RANGE THROUGH THE 30S NORTH AND UPPER 30S TO LOWER 40S SOUTH.
HIGH PRESSURE SLIDES OFFSHORE TUESDAY NIGHT PRODUCING ONE MORE
CLEAR AND CALM NIGHT. LOW TEMPS WILL RANGE THROUGH THE TEENS TO
NEAR 20.
WARM FRONT APPROACHES FROM THE SOUTHWEST ON WEDNESDAY BRINGING
INCREASING AFTERNOON CLOUDS AND THE CHANCE OF A LATE DAY SPRINKLE
OR SNOW SHOWER. WILL SEE TEMPS FINALLY NEAR NORMAL WITH MID 30S TO
LOWER 40S NORTH AND RANGING THROUGH THE 40S SOUTH.
WARM FRONT WILL LIFT NORTH OF THE AREA WEDNESDAY NIGHT AS LOW
PRESSURE PUSHES EAST THROUGH SOUTHERN QUEBEC. WEAK OVER-RUNNING
AHEAD OF THE SYSTEM MAY PRODUCE A FEW SHOWERS OVERNIGHT BUT APPEARS
THAT MOST OF THIS ACTIVITY WILL BE OVER SOUTHERN NEW ENGLAND.
COLD FRONT WILL CROSS THE REGION ON THURSDAY AS LOW PRESSURE
CONTINUES EAST INTO THE MARITIMES. NOT LOOKING FOR MUCH IN THE WAY
OF QPF IN SCATTERED SHOWERS. SKIES WILL GRADUALLY CLEAR THURSDAY
NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. SYSTEM PASSING TO
THE SOUTH ON FRIDAY MAY THROW SOME CLOUDS ACROSS SOUTHERN ZONES
BUT MODELS KEEPING ANY PRECIP WELL SOUTH OF THE FORECAST AREA.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...LIGHT SNWFL WILL BRING WIDESPREAD IFR CONDITIONS TO
SRN NH AND COASTAL ME THRU MIDDAY. GENERALLY MVFR OR VFR OUTSIDE
OF THIS PCPN. COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING.
ALONG THE FRONT SHSN WILL BE POSSIBLE...WITH BRIEFLY HEAVY
SNWFL...BUT NOT HIGH ENOUGH CONFIDENCE FOR TAFS YET. BEST CHANCE
WOULD BE FOR NH TERMINALS. BETWEEN 03Z AND 06Z STRONG NW WIND
GUSTS WILL BEGIN FROM W TO E. THERE REMAINS A CHANCE FOR SOME WIND
GUSTS NEAR 40 KTS ON SUN.
LONG TERM...VFR SUNDAY NIGHT THROUGH TUESDAY. MVFR CEILINGS
POSSIBLE WEDNESDAY AFTERNOON.
&&
.MARINE...
SHORT TERM...GALE WARNINGS HAVE BEEN POSTED FOR LATE TONIGHT AND
SUNDAY AS GRADIENT AND COLD AIR ADVECTION PEAKS WITH THE PASSAGE
OF YET ANOTHER ARCTIC FRONT THIS WEEKEND. SCAS WILL BE IN EFFECT FOR
THE BAYS.
LONG TERM...GALES LIKELY SUNDAY NIGHT INTO MONDAY.
&&
.CLIMATE...
WITH NEAR RECORD TEMPS FORECAST SUN INTO MON...HERE IS A LISTING
OF RECORD COLD MAX TEMPS AND RECORD MIN TEMPS AT KPWM.
MAX TEMP MARCH 22...29 SET IN 1998
MIN TEMP MARCH 23...11 SET IN 1959
MAX TEMP MARCH 23...30 SET IN 1997
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 9 AM EDT MONDAY FOR
ANZ151-153.
GALE WARNING FROM 4 AM SUNDAY TO 9 AM EDT MONDAY FOR ANZ150-
152-154.
&&
NEAR TERM...LEGROHazardous weather outlook, Mar 21, 4:24 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 424 AM EDT SAT MAR 21 2015 MEZ007>009-012>014-018>028-NHZ001>015-220830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 424 AM EDT SAT MAR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ARCTIC COLD FRONT WILL RETURN MUCH COLDER THAN NORMAL WEATHER TO THE AREA LATE TONIGHT INTO SUNDAY. WITH THE COLD FRONT WIDESPREAD SNOW SHOWERS ARE EXPECTED. WITH THE STRENGTH OF THE BOUNDARY...SOME OF THESE SNOW SHOWERS COULD BE BRIEFLY HEAVY IN NATURE...WITH A QUICK INCH OF ACCUMULATION AND GREATLY REDUCED VISIBILITIES. IN ADDITION...WINDS WILL BECOME VERY GUSTY SATURDAY NIGHT AND SUNDAY. THERE IS A LOW PROBABILITY THAT WINDS GUST IN EXCESS OF 45 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ151-153-220830- PENOBSCOT BAY-CASCO BAY- 424 AM EDT SAT MAR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150-152-154-220830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 424 AM EDT SAT MAR 21 2015 ...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:45 AM EDT | Gale Warning | GYX | 53 hr | |
| Mar 21, 2:45 AM EDT | Small Craft Advisory | GYX | 13 hr | |
| Mar 21, 3:15 PM EDT | Heavy Freezing Spray Advisory | GYX | 45 hr | |
| Mar 21, 3:20 PM EDT | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 23 hr |
Nearby
Wind Advisories in Maine, 2015Wind Advisories in New Hampshire, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.